MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM ,BIO-COMP ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. IMPLANT SYSTEM ,BIO-COMP ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-8928BC-CP
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a procedure where an arthrex implant was implanted.She had to have a revision on (b)(6) 2017 to have the device explanted.Patient stated that her explanted device was sent in for evaluation and she wanted to receive the evaluation findings.However, no report of this incident was found.Patient had no further details at the time of call, additional information has been requested.Sales rep has also been contacted for assistance.Sales rep had been contacted the same day by the surgeon and rep has informed us that the device was not sent to arthrex, it was sent to a pathology lab for culture/testing.Patient was informed and stated she was aware but also wants it evaluated by arthrex.Patient also stated that all cultures were negative for infection.Patient stated that the device was secure at the time of explantation and that the surgeon had to dig to get it out.Additional information and status of device has been requested of both the patient and the sales rep.Part numbers have not been provided at time of initial report.Follow-up investigation: patient original surgery took place (b)(6) 2017.The following part was implanted at time of original (b)(6) 2017 procedure: ar-8928bcj-cp, lot 10072574.This device was explanted at time of revision surgery reported to have taken place (b)(6) 2017.Device no longer available to be returned.

Brand Name
IMPLANT SYSTEM ,BIO-COMP ACHILLES SPEEDBRIDGE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7273914
Report Number1220246-2018-00051
Device Sequence Number10793932
Product Code MAI
UDI-Device Identifier00888867049123
UDI-Public00888867049123
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2018
Device Catalogue NumberAR-8928BC-CP
Device Lot Number10072574
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;